Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 69, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 19, 2019, 3:27 PM EST for Gwinnett County, Georgia. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2019, 3:27 PM EST (20:27 UTC)
- Expired
- Feb 19, 2019, 5:27 PM EST
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1). The gauge peaked at 12.15 ft at Feb 19, 2019, 4:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
131
WGUS42 KFFC 192027
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
327 PM EST Tue Feb 19 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Pew Creek near Lawrenceville affecting Gwinnett County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC135-201027-
/O.NEW.KFFC.FL.W.0069.190219T2027Z-000000T0000Z/
/LAWG1.1.ER.190219T2016Z.190219T2016Z.000000T0000Z.UU/
327 PM EST Tue Feb 19 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Pew Creek near Lawrenceville .
* From this afternoon until further notice.
* At 315 PM Tuesday the stage was 10.1 feet and rising.
* Flood stage is 11 feet.
* At 11 feet, minor flooding of the natural flood plain begins. The
parking lot of the Saratoga Swim and Tennis Club downstream from the
river gauge begins to flood.
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$1 follow-up statement
913
WGUS82 KFFC 192227
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
527 PM EST Tue Feb 19 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Pew Creek near Lawrenceville affecting Gwinnett County
GAC135-192257-
/O.CAN.KFFC.FL.W.0069.000000T0000Z-190219T2227Z/
/LAWG1.1.ER.190219T2016Z.190219T2100Z.190219T2156Z.UU/
527 PM EST Tue Feb 19 2019
The Flood Warning is cancelled for
The Pew Creek near Lawrenceville .
* This takes effect immediately.
* Until Wednesday December 31.
* At 515 PM Tuesday the stage was 10 feet and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 19, 2:58 PM EST, 29 minutes earlier.
Area forecast discussion, Feb 19, 2:58 PM EST, 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 258 PM EST Tue Feb 19 2019 ...Afternoon Forecast Package... .SHORT TERM /Tonight through Wednesday Night/... Showers and isolated thunderstorms mainly across North and portions of central GA as good East to Southeasterly flow continues across the area. The increased easterly flow is helping to push the high pressure wedge down into our area as the axis of highest QPF looks to stay north and west of our area. With rain expected to continue into the extended periods we are still looking for some flooding across N GA with 6 day totals in the 3-6 inch range. Have added a few more counties into the current flood watch and will keep it going through Saturday morning. The watch extends from Haralson...to Cherokee...to White counties and all areas north of that line. Winds will be elevated and gusty at times tonight and Wednesday with some places at the higher elevations gusting to around 30kts. Temperatures...especially under the wedge will stay a bit cool with lows tonight in the 30s and highs in the 40s Wed. Locations not under the influence of the wedge will see temps get up into the 60s and 70s Wednesday which will be mainly across central portions of the state. 01 .LONG TERM /Thursday through Tuesday/... Overall, only minimal changes to the extended period. The only addition is another wedge front system that will move into the area Friday Night into Saturday as a strong New England surface high pressure quickly moves off into the Atlantic. This extra lift could further enhance rainfall totals for North Georgia during that time frame. Otherwise, the preceding discussion follows. Following this continuous bout of rain through Sunday, the next wave looks just as strong and begins to move into the area on Monday. A fairly active pattern looks likely afterwards with low pressure waves causing trouble in the forecast area every few days. Thiem PREV DISCUSSION... /Issued 635 AM EST Tue Feb 19 2019/ LONG TERM /Wednesday Night through Monday/... The long term period picks up with another period of possible heavy rainfall late Wednesday as the wedge breaks down and a cold front pushes towards the area. Current models don't show the front making much progress into the area before becoming more parallel to the flow and stalling. With the front stalled somewhere in the vicinity, likely to categorical pops have been included for northern Georgia through Saturday as multiple waves of precipitation move through the area. With instability present, thunder has also been included for multiple days of the forecast. Also, with such high PW values forecast Wednesday through the rest of the long term, heavy rain is expected at times over multiple days continuing concerns for flash flooding and river flooding. Portions of northwestern GA already has a few rivers in flood. The Flood Watch is still in effect for portions of northeast Georgia through early [Saturday]. Make sure to stay updated to the forecast for any changes to the watch. The next more organized system looks to impact the area late Saturday into Sunday as a surface low develops across the midwest and pushes a cold front into the state on Sunday. With good instability across central Georgia and high PW values, this system will bring another round of heavy rain and thunderstorms to the area. Overall, with the bulk of the precipitation expected to fall in the short term, current QPF totals from Thursday through Sunday is about 1 to 3+ inches with the highest amounts across northern Georgia. For more information on the excessive rainfall refer to the latest ESF. Temperatures through the extended are mostly above average, with highs generally in the 60s and 70s with lows in the 40s to lower 60s. Some areas are even pushing low 80s across central Georgia through the weekend. Reaves && .AVIATION... 18Z Update... Showers and a few thunderstorms moving across the area right now. Easterly winds are setting up and pushing the wedge deeper into the area so should see the chances of thunder diminish over the next few hours...with only rain expected for the rest of the period. Winds will stay out of the east in the 10-15kt range with gust 20-25kt through Wed afternoon. Ceilings are up and down right now but mainly in the MVFR to VFR range across the area. Ceilings will fall over night into the IFR range and will see some LIFR readings through daybreak as the wedge continue to push into the area from the east. VSBYs will follow along with the ceilings. //ATL Confidence...18Z Update... Confidence is medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 37 48 46 65 / 90 70 80 50 Atlanta 39 53 51 64 / 90 70 90 70 Blairsville 36 47 47 61 / 90 80 100 80 Cartersville 39 52 51 60 / 90 80 100 80 Columbus 46 65 62 74 / 70 50 70 70 Gainesville 37 45 45 63 / 90 80 100 70 Macon 43 60 58 75 / 70 50 60 70 Rome 40 53 51 60 / 90 80 100 80 Peachtree City 41 57 54 66 / 90 70 90 70 Vidalia 47 70 62 80 / 70 50 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday morning for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Gilmer...Gordon...Haralson...Lumpkin...Murray... Paulding...Pickens...Polk...Towns...Union...Walker...White... Whitfield. && SHORT TERM...01 LONG TERM....Thiem AVIATION...01
Hazardous weather outlook, Feb 19, 2:40 PM EST, 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 240 PM EST Tue Feb 19 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 240 PM EST Tue Feb 19 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A line of thunderstorms has been advancing across North Georgia this afternoon which has caused periods of heavy rain and localized flooding across portions the Atlanta metro. A Flood Watch is in effect through Saturday morning for portions of north and northwest Georgia. As a result of multiple periods with heavy rainfall, some localized flooding of creeks and streams may be possible across portions of northern Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The Flood Watch remains in effect through early Saturday. Multiple rounds of rain are expected across much of the area through Sunday, with 2 to as much as 6 inches possible by the end of the week. The highest rainfall amounts at this time are expected across northwest Georgia. An increased threat for river and stream flooding will continue through the week as rain falls over saturated grounds. Localized flash flooding will also be possible, especially over the complex terrain of north Georgia. Make sure to stay tuned to the latest forecasts and updates each day for any changes to the forecast. In addition, there is a chance of thunderstorms on Wednesday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 19, 2:03 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
203 PM EST TUE FEB 19 2019
GAZ025-027-031>038-042>045-047-192000-
Walton GA-Carroll GA-Gwinnett GA-Paulding GA-South Fulton GA-
Madison GA-Jackson GA-North Fulton GA-Douglas GA-Barrow GA-Cobb GA-
DeKalb GA-Oglethorpe GA-Clarke GA-Oconee GA-
203 PM EST TUE FEB 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON...NORTHEASTERN
CARROLL...GWINNETT...SOUTHEASTERN PAULDING...SOUTH FULTON...
SOUTHWESTERN MADISON...SOUTHERN JACKSON...NORTH FULTON...NORTHERN
DOUGLAS...BARROW...COBB...NORTHERN DEKALB...NORTHWESTERN
OGLETHORPE...CLARKE AND NORTHERN OCONEE COUNTIES UNTIL 300 PM EST...
At 201 PM EST...a line of strong thunderstorms extended from around
Athens to Loganville, Norcross, Atlanta and Douglasville, moving
east at 70 mph, and lifting north.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Lawrenceville, Decatur, Winder,
Monroe, Dallas, Jefferson, Watkinsville, Danielsville, Lexington,
Athens, Sandy Springs, Roswell, Smyrna, Dunwoody, Duluth, Snellville
and Suwanee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3393 8494 3410 8382 3412 8319 3388 8306
3367 8502
TIME...MOT...LOC 1901Z 248DEG 59KT 3393 8333 3388 8410 3380 8442 3376
8488Special weather statement, Feb 19, 2:56 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
256 PM EST TUE FEB 19 2019
GAZ022>025-027-033>036-192100-
Madison GA-Hall GA-Banks GA-Jackson GA-North Fulton GA-Barrow GA-
Forsyth GA-Gwinnett GA-Clarke GA-
256 PM EST TUE FEB 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHERN HALL...
SOUTHERN BANKS...JACKSON...NORTH FULTON...BARROW...SOUTHERN
FORSYTH...GWINNETT AND NORTHERN CLARKE COUNTIES UNTIL 400 PM EST...
At 253 PM EST...a line of strong thunderstorms extended from near
Lawrenceville to Winder and Danielsville, moving northeast at 45 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding,
especially in poor drainage areas, and rising water on
creeks and streams.
Some locations in the path of these storms include
Gainesville, Lawrenceville, Winder, Jefferson, Commerce, Homer,
Danielsville, Johns Creek, Duluth, Sugar Hill, Snellville, Suwanee,
Buford, Braselton, Auburn, Flowery Branch, Dacula, Oakwood, Grayson
and Statham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3432 8339 3427 8334 3424 8334 3426 8330
3424 8317 3427 8311 3423 8308 3417 8310
3415 8306 3407 8300 3404 8305 3403 8311
3405 8314 3402 8318 3392 8379 3393 8380
3388 8403 3406 8419 3413 8417 3439 8339
TIME...MOT...LOC 1953Z 239DEG 41KT 3403 8404 3415 8370 3417 8300The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:03 PM EST | Special Weather Statement | FFC | Barrow, Clarke, Cobb, DeKalb, Douglas, Fulton and 2 more | 57 min |
| Feb 19, 2:34 PM EST | Areal Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Feb 19, 2:39 PM EST | River Flood Warning | FFC | Chattooga | 64 hr |
| Feb 19, 2:56 PM EST | Special Weather Statement | FFC | Banks, Barrow, Gwinnett, Jackson, Madison | 64 min |
| Feb 19, 4:35 PM EST | Special Weather Statement | FFC | Bartow, Chattooga, Cherokee, Dawson, Floyd, Forsyth and 7 more | 55 min |
| Feb 19, 6:32 PM EST | River Flood Warning | FFC | Forsyth | 17 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.